MAUDE Adverse Event Report: ETHICON INC. PDS PLUS SUTURE 27"(70CM) 3-0 VIO; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS PLUS SUTURE 27"(70CM) 3-0 VIO; SUTURE, SURGICAL, ABSORBABLE
Catalog Number PDP968H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The actual device batch number associated with this event is not known.The international affiliate reports the following possible batch numbers: ml6566 and mmk086.A manufacturing record evaluation was performed for the finished device ml6566 number, and no non-conformances were identified.Expiration date: 09/30/2020.Date of mfg.: 10/16/2018.A manufacturing record evaluation was performed for the finished device mmk086 number, and no non-conformances were identified.Expiration date: 10/31/2020.Date of mfg.: 11/20/2018.
 
Event or Problem Description
It was reported that a patient underwent a spinal decompression surgery on (b)(6) 2019 and suture was used.The suture was broken at the 1st passing of the needle through the subcutis by continuous suturing.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 07/26/2019.H3 device evaluation summary: it was received for analysis two empty opened foils, a paper lid, a winding former with a suture piece partially dispensed and a needle suture piece of product code pdp968.During the visual inspection of the needle-suture piece, the swage and attachment area were noted to be as expected; however, the end of the suture pieces were cut that appears to be by use of a surgical instrument and the extremes did match between them.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.According to the sample condition it was suggest an improper handling of the sample.In handling this or any other suture material, care should be taken to avoid damage from handling.Avoid crushing or crimping damage due to application of surgical instruments such as forceps or needle holders.

Brand Name
PDS PLUS SUTURE 27"(70CM) 3-0 VIO
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8721003
Report Number2210968-2019-83091
Device Sequence Number16645205
Product Code NEW
UDI-Device Identifier10705031048683
UDI-Public10705031048683
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPDP968H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2019
Initial Date Received by Manufacturer 05/27/2019
Supplement Date Received by Manufacturer07/01/2019
Initial Report FDA Received Date06/21/2019
Supplement Report FDA Received Date07/26/2019
Patient Sequence Number1